We consider the approximation via modulation equations for nonlinear SPDEs on unbounded domains with additive space-time white noise. Close to a bifurcation an infinite band of eigenvalues changes stability, and we study the impact of small space-time white noise on the dynamics close to this bifurcation. As a first example we study the stochastic Swift-Hohenberg equation on the whole real line. Here, due to the weak regularity of solutions, the standard methods for modulation equations fail, and we need to develop new tools to treat the approximation. As an additional result, we sketch the proof for local existence and uniqueness of solutions for the stochastic Swift-Hohenberg and the complex Ginzburg Landau equations on the whole real line in weighted spaces that allow for unboundedness at infinity of solutions, which is natural for translation invariant noise like space-time white noise. We use energy estimates to show that solutions of the Ginzburg-Landau equation are Holder continuous and have moments in those functions spaces. This gives just enough regularity to proceed with the error estimates of the approximation result.

Modulation Equation and SPDEs on Unbounded Domains / Bianchi, Luigi Amedeo; Blömker, Dirk; Schneider, Guido. - In: COMMUNICATIONS IN MATHEMATICAL PHYSICS. - ISSN 0010-3616. - 371:1(2019), pp. 19-54. [10.1007/s00220-019-03573-7]

Modulation Equation and SPDEs on Unbounded Domains

Bianchi, Luigi Amedeo;
2019-01-01

Abstract

We consider the approximation via modulation equations for nonlinear SPDEs on unbounded domains with additive space-time white noise. Close to a bifurcation an infinite band of eigenvalues changes stability, and we study the impact of small space-time white noise on the dynamics close to this bifurcation. As a first example we study the stochastic Swift-Hohenberg equation on the whole real line. Here, due to the weak regularity of solutions, the standard methods for modulation equations fail, and we need to develop new tools to treat the approximation. As an additional result, we sketch the proof for local existence and uniqueness of solutions for the stochastic Swift-Hohenberg and the complex Ginzburg Landau equations on the whole real line in weighted spaces that allow for unboundedness at infinity of solutions, which is natural for translation invariant noise like space-time white noise. We use energy estimates to show that solutions of the Ginzburg-Landau equation are Holder continuous and have moments in those functions spaces. This gives just enough regularity to proceed with the error estimates of the approximation result.
2019
1
Bianchi, Luigi Amedeo; Blömker, Dirk; Schneider, Guido
Modulation Equation and SPDEs on Unbounded Domains / Bianchi, Luigi Amedeo; Blömker, Dirk; Schneider, Guido. - In: COMMUNICATIONS IN MATHEMATICAL PHYSICS. - ISSN 0010-3616. - 371:1(2019), pp. 19-54. [10.1007/s00220-019-03573-7]
File in questo prodotto:
File Dimensione Formato  
BiaBloSch2019.pdf

Solo gestori archivio

Descrizione: Versione pubblicata dell'articolo
Tipologia: Versione editoriale (Publisher’s layout)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 763.46 kB
Formato Adobe PDF
763.46 kB Adobe PDF   Visualizza/Apri
draftarxiv.pdf

accesso aperto

Descrizione: Post-prints dell'autore
Tipologia: Post-print referato (Refereed author’s manuscript)
Licenza: Altra licenza (Other type of license)
Dimensione 587.74 kB
Formato Adobe PDF
587.74 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11572/244018
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 10
  • ???jsp.display-item.citation.isi??? 8
social impact